Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2019, 12:59 AM CDT for Andrews County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2019, 12:59 AM CDT (05:59 UTC)
- Expired
- Apr 23, 2019, 2:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Andrews County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 1:42 AM CDT | HAIL 1 | Andrews, TX | LOTS OF PEA TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
862
WUUS54 KMAF 230559
SVRMAF
TXC003-230700-
/O.NEW.KMAF.SV.W.0028.190423T0559Z-190423T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1259 AM CDT Tue Apr 23 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Andrews County in western Texas...
* Until 200 AM CDT.
* At 1259 AM CDT, a severe thunderstorm was located 13 miles west of
Andrews, moving northeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Andrews, Florey and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 10221 3225 10221 3217 10281 3227 10288
3252 10257
TIME...MOT...LOC 0559Z 244DEG 27KT 3225 10277
HAIL...1.50IN
WIND...60MPH
$$
103 follow-up statements
011
WWUS54 KMAF 230618
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
118 AM CDT Tue Apr 23 2019
TXC003-230700-
/O.CON.KMAF.SV.W.0028.000000T0000Z-190423T0700Z/
Andrews TX-
118 AM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN ANDREWS COUNTY...
At 118 AM CDT, a severe thunderstorm was located near Andrews, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Andrews, Florey and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 10221 3225 10221 3219 10268 3235 10275
3252 10257
TIME...MOT...LOC 0618Z 244DEG 27KT 3231 10262
HAIL...1.25IN
WIND...60MPH
$$
10050
WWUS54 KMAF 230633
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Tue Apr 23 2019
TXC003-230700-
/O.CON.KMAF.SV.W.0028.000000T0000Z-190423T0700Z/
Andrews TX-
133 AM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN ANDREWS COUNTY...
At 133 AM CDT, a severe thunderstorm was located over Andrews, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Andrews and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 10221 3225 10221 3223 10257 3236 10262
3252 10246
TIME...MOT...LOC 0633Z 245DEG 26KT 3234 10250
HAIL...1.25IN
WIND...60MPH
$$
10973
WWUS54 KMAF 230649
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
149 AM CDT Tue Apr 23 2019
TXC003-230700-
/O.CON.KMAF.SV.W.0028.000000T0000Z-190423T0700Z/
Andrews TX-
149 AM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN ANDREWS COUNTY...
At 149 AM CDT, a severe thunderstorm was located 11 miles east of
Andrews, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Andrews County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 10221 3231 10221 3229 10239 3241 10243
3252 10231
TIME...MOT...LOC 0649Z 246DEG 27KT 3238 10236
HAIL...1.00IN
WIND...<50MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:51 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 23, 12:51 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1251 AM CDT Tue Apr 23 2019 .DISCUSSION... && .AVIATION... MVFR CIGS continue to be possible area wide overnight. TSRA expected to continue at CNM/HOB overnight thus, have included TEMPO TSRA there between 06Z-08Z. Brief window for IFR CIGS after 09Z at MAF but uncertainty remains too low to include in this TAF cycle. Tomorrow another round of TSRA is possible at all terminals. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 51 63 52 / 50 80 60 30 Carlsbad 76 52 68 50 / 40 60 50 10 Dryden 84 63 71 55 / 30 70 60 10 Fort Stockton 79 53 68 52 / 30 70 60 10 Guadalupe Pass 69 41 60 51 / 30 60 50 0 Hobbs 65 47 62 47 / 50 60 50 10 Marfa 77 42 62 41 / 20 60 60 0 Midland Intl Airport 77 51 65 51 / 50 70 60 20 Odessa 77 51 64 50 / 50 70 60 20 Wink 80 52 68 49 / 40 70 60 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Apr 22, 1:50 PM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Mon Apr 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 150 PM CDT Mon Apr 22 2019 /1250 PM MDT Mon Apr 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a marginal to slight risk of severe thunderstorms late this afternoon into tonight from southeastern New Mexico and the Upper Trans Pecos into the Permian Basin. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal to slight risk of severe thunderstorms on Tuesday for southeast New Mexico and West Texas. Large hail and strong winds will be the main threats though an isolated tornado will also be possible. Heavy rain in any storms will also create a localized flash flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening into tonight. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 22, 9:54 PM CDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 954 PM CDT Mon Apr 22 2019 NMZ028-TXZ059-273-274-230330- Eddy County Plains-Loving-Eastern Culberson County-Reeves County Plains- 954 PM CDT Mon Apr 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EDDY...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN LOVING COUNTIES... At 953 PM CDT/853 PM MDT/, a strong thunderstorm was located 13 miles west of Orla, or 31 miles west of Mentone, moving northeast at 25 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Red Bluff Reservoir, Orla and Red Bluff. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3165 10415 3181 10427 3205 10394 3188 10366 TIME...MOT...LOC 0253Z 242DEG 20KT 3177 10413 85
Special weather statement, Apr 22, 10:08 PM CDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 908 PM MDT Mon Apr 22 2019 NMZ028-230345- Eddy County Plains- 908 PM MDT Mon Apr 22 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES... At 908 PM MDT, a strong thunderstorm was located near Carlsbad, moving northeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Lake Avalon, Otis, Cavern City Air Terminal and Living Desert State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3271 10417 3235 10372 3212 10412 3244 10450 TIME...MOT...LOC 0308Z 232DEG 30KT 3235 10421 85
Special weather statement, Apr 22, 10:33 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1033 PM CDT Mon Apr 22 2019
NMZ028-034-TXZ059-273-274-230400-
Southern Lea County-Eddy County Plains-Loving-Eastern Culberson
County-Reeves County Plains-
1033 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES...
At 1032 PM CDT/932 PM MDT/, a strong thunderstorm was located 7 miles
north of Red Bluff Reservoir, or 29 miles southeast of Carlsbad,
moving northeast at 50 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Red Bluff Reservoir, Orla and Red Bluff.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3173 10390 3181 10404 3211 10413 3237 10369
3214 10332
TIME...MOT...LOC 0332Z 235DEG 42KT 3204 10397
85Special weather statement, Apr 22, 11:22 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1022 PM MDT Mon Apr 22 2019 NMZ028-034-230500- Southern Lea County NM-Eddy County Plains NM- 1022 PM MDT Mon Apr 22 2019 ...SPECIAL WEATHER STATEMENT... At 1020 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles northeast of Red Bluff Reservoir, or 25 miles west of Jal, moving northeast at 35 mph. Pea size hail will be possible with this storm. This storm will remain over mainly rural areas of southeastern Eddy and southwestern Lea Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3201 10368 3217 10377 3240 10343 3209 10323 TIME...MOT...LOC 0420Z 239DEG 30KT 3210 10362 mlp
Local storm report, Apr 23, 12:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1227 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL JAL 32.11N 103.19W
04/23/2019 E1.75 INCH LEA NM PUBLIC
&&
HENNIGLocal storm report, Apr 23, 12:32 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1232 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL JAL 32.11N 103.19W
04/23/2019 E1.00 INCH LEA NM LAW ENFORCEMENT
AT THE JAL POLICE DEPARTMENT.
&&
MATT.SALERNOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 45 min |
| Apr 22, 9:51 PM CDT | Areal Flood Warning | MAF | Dawson | 3 hr |
| Apr 22, 9:54 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| Apr 22, 10:33 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | MAF | Loving | 38 min |
| Apr 22, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 61 min |
| Apr 23, 1:58 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Martin | 62 min |
| Apr 23, 2:19 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Apr 23, 2:29 AM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Apr 23, 3:04 AM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 23, 3:33 AM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 23, 4:40 AM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Apr 23, 5:16 AM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Apr 23, 6:02 AM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| Apr 23, 6:05 AM CDT | Special Weather Statement | MAF | Gaines | 40 min |
| Apr 23, 6:42 AM CDT | Special Weather Statement | MAF | Ector | 48 min |
| Apr 23, 7:20 AM CDT | Special Weather Statement | MAF | Martin | 40 min |
| Apr 23, 9:12 AM CDT | Special Weather Statement | MAF | Howard | 33 min |
| Apr 23, 9:21 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 39 min |
| Apr 23, 10:46 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
| Apr 23, 4:38 PM CDT | Special Weather Statement | MAF | Martin | 52 min |
| Apr 23, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 60 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 60 min |
| Apr 23, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 19 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 49 min |
| Apr 23, 5:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Apr 23, 5:52 PM CDT | Special Weather Statement | MAF | 38 min | |
| Apr 23, 5:56 PM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 23, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 64 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| Apr 23, 6:12 PM CDT | Special Weather Statement | MAF | 33 min | |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 62 min |
| Apr 23, 6:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 36 min |
| Apr 23, 6:40 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Apr 23, 6:44 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| Apr 23, 6:49 PM CDT | Special Weather Statement | MAF | Brewster | 26 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 31 min |
| Apr 23, 6:59 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.